Alert archive / Alabama / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 130, NWS Mobile, AL

June 21, 2001Escambia County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 21, 2001, 4:22 PM CDT for Escambia County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 21, 2001, 4:22 PM CDT (21:22 UTC)
Expired
Jun 21, 2001, 4:45 PM CDT
In force
23 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Escambia County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2001-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 857 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2001-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
857 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 212122
SVRMOB
ALC053-212145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
422 PM CDT THU JUN 21 2001

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESCAMBIA COUNTY IN SOUTHWEST ALABAMA

* UNTIL 445 PM CDT

* AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER KEEGO...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAST BREWTON...BREWTON BY 425 PM CDT
  KIRKLAND BY 430 PM CDT
  ROCK HILL BY 435 PM CDT
  ROBERTS BY 445 PM CDT

STRONG DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE LIKELY
WITH THIS STORM.  IF IN THE PATH OF THIS STORM...TAKE COVER IN A
STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3116 8722 3100 8721 3101 8676 3124 8677

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:25 PM CDT, 57 minutes earlier.

Area forecast discussion, Jun 21, 3:25 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
325 PM CDT THU JUN 21 2001

WEAK 500MB SHEAR AXIS AND DAYTIME HEATING COMBINING TO PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE FA THIS AFTERNOON.
THIS ACTIVITY SHOULD DIMINISH BY LATE EVENING WITH OVERNIGHT
ACTIVITY BECOMING FOCUSED ALONG AND AHEAD OF A WEAK FRONT EXPECTED
TO PUSH INTO CENTRAL MS...NRN AL BY MORNING.  MODELS ARE IN FAIR
AGREEMENT WITH THE LONG WAVE UPPER TROF AXIS AND ASSOCIATED SURFACE
FRONT PUSHING ACROSS THE AREA FRI-FRI NIGHT AND JUST EAST OF THE CWA
BY MID SATURDAY MORNING...WITH INDICATIONS OF THE FRONT HANGING UP
ALONG THE COAST.  CONSIDERING LACK OF GOOD SURFACE PRESSURES AND
COOL AIR BEHIND THE FRONT AND TIME OF YEAR...EXPECT THE FRONT TO
STALL JUST SOUTH OF THE MOBILE AND BALDWIN COUNTY COASTLINES AND
THEN EXTEND BACK NE ACROSS THE FLORIDA PANHANDLE ON SAT...BUT LIKELY
JUST EAST OF DESTIN.  A DRIER NW FLOW ALOFT WILL SUPPORT REMOVING
POPS NW ZONES FOR SAT...BUT WILL HOLD ONTO ISOLATED NE TO LOW CHANCE
FL COAST SAT...THEN SLIGHT CHANCE COAST SUN-MON.  AVN SHOWS THE LONG
WAVE TROF CUTTING OFF OVER TN/KY BY SUN WHICH WILL MAINTAIN A DRY NW
FLOW ALOFT HERE THRU MON.  THIS FEATURE BEGINS TO RETROGRADE WWD BY
TUE AS THE RETURN FLOW PUSHES THE FRONT BACK NORTH.  THIS WILL
WARRANT CHANCE POPS TUE-THU AS POSSIBLE WEAK UPPER IMPULSES RIDE
AROUND THE CUT OFF 50H LOW.  OTHERWISE...A COMBO OF PERSISTANCE AND
GUIDANCE WILL WORK FOR TEMPS THRU THE PERIODS WITH SLIGHTLY COOLER
HIGHS FRI WITH BEST CHANCES FOR RAIN...THEN COOLER LOWS SUN AND MON
MRNGS BEHIND THE FRONT.

FIRE...NO CONCERNS DUE TO HIGH AFTN HUMIDITIES AND MODERATE
DISPERSIONS.

MARINE...FRONT WILL HANG OVER THE COASTAL WATERS WITH LIGHT TO
MODERATE MAINLY VARIABLE WINDS...SWINGING AROUND SW TO NW FRI
NIGHT-SAT THEN LIKELY W TO SW ON SUN.

FCSTID = 39
PRELIM NUMBERS...
MOB  071/087 067/088 066 393642
PNS  072/087 069/088 068 393543
DTS  073/087 071/087 070 393543
GZH  068/087 064/088 061 393761
2R0  068/086 062/088 059 39274-
61A  068/086 063/088 060 39275-

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 5:30 PM CDTSevere Thunderstorm WarningMOBCovington30 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.